Patient Comments: Flu (Influenza) - Side Effects

Did you experience any side effects with the flu vaccine?

Comment from: LB, 55-64 Female (Patient) Published: November 26

I got the seasonal flu shot four days ago and began experiencing pain in my thighs (mostly at night). I get the flu shot every year and have never had a reaction like this. Heat and Tylenol seem to help. I don't understand why it is worse at night.

Was this comment helpful?Yes
Comment from: 65-74 Female (Patient) Published: November 02

I have been getting flu shots since I was in my late teens without any bad reactions. Since I am over 65 years of age, I was encouraged by the pharmacist to have a "high-dose" inactivated influenza vaccine. Within three hours I had weakness in my arms, loss of appetite, taste and had a 100 degree temperature for five days. Then I had hoarseness and finally bronchitis. I was given a Z-pak by my doctor and did not feel it helped at this point. It has been three weeks and I am finally getting an appetite back. No more "high dose" for me.

Was this comment helpful?Yes
Comment from: ZeldaSagittiarus, 55-64 Female (Patient) Published: October 26

2012-2013 Flu vaccine. Side effects: Vertigo, tinnitus, loss of sense of taste except for salt, impaired sense of smell, chronic cranial pressure and sinus pressure, puffy, bloodshot eyes, fatigue. Filed VAERS-1 Report, I'm now a statistic. This year's shot (2012-2013) is a bear. Consider yourself forewarned. I hope these side effects are temporary.

Was this comment helpful?Yes
Comment from: irish girl, 35-44 Female (Caregiver) Published: September 24

I had the flu shot last Sept 2012 and had a bad reaction. I am still recovering. I went to a naturpathic doctor for my recovery, after my trip to the ER when all tests came back negative for a stroke and they told me that they had no antidote for the shot. The best way to sum it up is I had the signs and symptoms of a stroke, RA, Lupus and Mononucleosis. I have had chronic headaches as well. I am 80% better and it is one year later. Never again. We have a treatment for the flu but not an antidote for the shot, I would much rather have had the flu for a week than this adverse effect.

Was this comment helpful?Yes
Comment from: cobrien, Female (Patient) Published: November 02

Three days after my flu shot, I noted a slight headache which is very unusual for me. I also endured a lack of energy, and the next morning my voice was totally gone!

Was this comment helpful?Yes
Comment from: polly-esther, 75 or over Female Published: January 07

I was given the H1N1 vaccine. I warned them that I couldn't take the swine flu vaccine as it nearly killed me in 1976. What they gave me contained the swine flu vaccine and I am still suffering from the effects even though it's been 2 years!

Was this comment helpful?Yes
Comment from: 35-44 Female (Patient) Published: December 16

I received the flu shot 2 months ago and had extreme pain in the arm where it was given for nearly 2 months and pain and swelling in my right knee. I have never had problems with that knee before and did not have an accident or anything to account for it. From there, my entire body began aching, making it very painful to move. I am only 44 and have never had arthritis. The whole-body arthritis has not subsided at all, making it very difficult to move and get around. I know it was connected to the H1N1 shot because the strange symptoms appeared almost immediately and there is nothing else to account for the pain.

Was this comment helpful?Yes
Comment from: albrevin, 45-54 Male (Patient) Published: February 18

I received a flu vaccine about a month ago. 4 days ago I came down with Influenza A. It's miserable. This is the first time I've had the flu in about 12 years. It's also the first time I've had the flu shot. I will not get one again.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu (Influenza) - Symptoms Question: Please describe your flu symptoms.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.